Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


MAC treatment
Jun 19, 2006

I have been diagnosed with AIDS and MAC infection. I've been on treatment for both for about a year now. It is suspected that I may also have IRD (Immune Reconsitution Disease). The MAC infection has cleared from my blood, but is still in my lymph system. I still suffer many of the symptoms such as fevers, chills, nightsweats, loss of appetite, etc. I'm wondering if there is any information on other patients who have this combination of diseases, and how long it has taken them to clear their MAC infection, and/or how long it took for their symptoms to go away. I've read extensively about these issues - but nothing I've read shows or tells actual accounts of individual people and especially -- nothing I've read talks about what the average length of improvements should be or has been. Thanks for your help!

Response from Dr. Daar

Thank you for your post. The situation you describe is complicated and requires additional information. In general people who start on anti-MAC treatment have a fairly rapid decline in the amount of MAC in blood associated with resolution of fevers and other symptoms. If IRD occurs the symptoms can be more variable and persist potentially longer but should also resolve with time. I am concerned that you suggest that your symptoms, including fever have persisted for a year on HIV and MAC treatment. In this setting I would encourage you to work with your primary provider to make sure that you are having an optimal response to both treatments and that there are no other explanations for your persistent symptoms. I can assure you that there is going to be a great deal of variability in time to response for all of these conditions. Consequently, the main thing is to be diligent to make sure nothing is being missed.

Best, Eric


Previous
Response To Another Readers Post
Next
Reduced dosages MEDS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement